Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 3, NWS Green Bay, WI

April 10, 2014Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 10, 2014, 6:44 PM CDT for Marathon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2014, 6:44 PM CDT (23:44 UTC)
Expired
Apr 11, 2014, 6:44 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Rib River at Rib Falls (RIBW3).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
13.8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WGUS43 KGRB 102344
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
644 PM CDT THU APR 10 2014

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC073-111444-
/O.NEW.KGRB.FL.W.0003.140410T2344Z-000000T0000Z/
/RIBW3.1.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
644 PM CDT THU APR 10 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG RIB RIVER AT RIB FALLS.
* UNTIL FURTHER NOTICE.
* AT  5:15 PM THURSDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...AT FLOOD STAGE...FLOODING AFFECTS ARE MAINLY LOWLAND
  AREAS DOWNSTREAM OF RIB FALLS TOWARD MARATHON CITY.  

&&

LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
      4491 8965 4491 8993             

$$
2 follow-up statements
704 
WGUS83 KGRB 111053
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
553 AM CDT FRI APR 11 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC073-120153-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/RIBW3.1.SM.140411T0045Z.140411T0600Z.000000T0000Z.NO/
553 AM CDT FRI APR 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE BIG RIB RIVER AT RIB FALLS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 415 AM today THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...AT FLOOD STAGE...FLOODING AFFECTS ARE MAINLY LOWLAND
  AREAS DOWNSTREAM OF RIB FALLS TOWARD MARATHON CITY.  

&&

LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
      4491 8965 4491 8993             

$$
191 
WGUS83 KGRB 112056
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
356 PM CDT FRI APR 11 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY
  OCONTO RIVER ABOVE OCONTO AFFECTING OCONTO COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC073-112126-
/O.CAN.KGRB.FL.W.0003.000000T0000Z-140411T2056Z/
/RIBW3.1.SM.140411T0045Z.140411T0600Z.140411T1155Z.NO/
356 PM CDT FRI APR 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG RIB RIVER AT RIB FALLS.
* AT  2:15 PM FRIDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 9.0 FEET...THERE IS MINOR FLOODING OF LOWLAND DOWNSTREAM BETWEEN
  RIB FALLS AND MARATHON CITY.  THERE IS MINOR FLOODING IN LIONS PARK
  IN MARATHON CITY.  

&&

LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
      4491 8965 4491 8993             

$$

WIC083-112126-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-140412T1800Z/
/OCTW3.1.ER.000000T0000Z.140411T0915Z.140411T1200Z.UU/
356 PM CDT FRI APR 11 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONTO RIVER ABOVE OCONTO.
* AT  2:15 PM FRIDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.0 FEET BY TOMORROW 
  MORNING.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A 
  PUBLIC CAMPGROUND IN THE CITY OF OCONTO.  WATER APPROACHES THE BACK
  YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS 
  WIDESPREAD LOWLAND FLOODING.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:04 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 10, 6:04 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CDT THU APR 10 2014

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 325 PM CDT THU APR 10 2014

SFC HIGH PRESS RIDGE MOVES ACROSS REGION TONIGHT BRINGING MAINLY
CLEAR SKIES AND LIGHTER WINDS AS DECOUPLING OCCURS.

SCT SHOWERS EXPECTED ON FRIDAY AS ANOTHER FRONTAL BOUNDARY IN THE
WESTERLY FLOW SLIDES OVER THE STATE. COVERAGE OF THE PRECIPITATION
LIMITED DUE TO LACK OF MOISTURE. WHILE CAN'T ENTIRELY RULE OUT
ISOLD TSTORM WITH MODERATELY UNSTABLE FORECAST SOUNDINGS...CHANCE
TOO SMALL AT THIS POINT TO KEEP IN FORECAST.

TEMP FORECAST A BLEND OF THE BEST PERFORMING MOS GUIDANCE...WHICH
WERE VERY CLOSE TO THE PREVIOUS FORECAST.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 325 PM CDT THU APR 10 2014

MAIN FCST CONCERNS INCLUDE PCPN TRENDS WITH A SLOW MOVING FRONTAL
BOUNDARY FROM SATURDAY THROUGH MONDAY...THE POTENTIAL FOR TSTMS
AND HEAVY RAINFALL...AND POSSIBLY SOME ACCUMULATING SNOW SUNDAY
NIGHT INTO EARLY MONDAY.

EXPECT MANINLY DRY CONDITIONS IN THE WAKE OF A DEPARTING S/W TROF
FRIDAY NIGHT. A FEW MODELS BRING SOME PCPN INTO OUR NW COUNTIES
LATE...DUE TO A DEVELOPING WARM FRONT AND ASSOCIATED WAA...BUT
WILL FOLLOW THE DRY GFS/ECMWF FOR NOW.

PCPN WILL RAMP UP SATURDAY AFTERNOON AND EVENING AS A COLD FRONT
MOVES INTO THE REGION. AHEAD OF THE FRONT...A 40-50 KT LLJ WILL
PULL A MOIST AND UNSTABLE AIR MASS INTO THE FORECAST AREA. H8 DEW
POINTS WILL INCREASE TO 8 TO 10 C...WITH PRECIPITABLE WATER VALUES
TOPPING AN INCH (AROUND 200 PERCENT OF NORMAL). H8 LI'S OF 0 TO -3
WILL ALSO MOVE INTO THE REGION...SETTING THE STAGE FOR ELEVATED
TSTMS WITH HEAVY RAINFALL AND SMALL HAIL...ESPECIALLY OVER C/EC
WI.

THE PCPN IS EXPECTED TO GRADUALLY DECREASE FROM NW TO SE LATE
SATURDAY NIGHT INTO SUNDAY MORNING AS THE FRONT EDGES EAST AND
THE DYNAMIC FORCING WEAKENS. HOWEVER...A COUPLED UPPER JET...DEEP
MID-LEVEL FRONTOGENETIC FORCING AND THE APPROACH OF A SFC WAVE ON
THE FRONT WILL CAUSE PCPN TO INCREASE AGAIN OVER MUCH OF THE FCST
AREA LATE SUNDAY INTO SUNDAY NIGHT. PCPN TYPE WILL BECOME AN ISSUE
AS INCREASING NORTH WINDS BRING COLDER AIR INTO THE FCST AREA. THE
ECMWF HOLDS ONTO SOME SIGNIFICANT PCPN OVER NE/EC WI AS THE COLD
AIR ARRIVES DURING THE LATE EVENING AND OVERNIGHT HOURS. THIS WILL
SET THE STAGE FOR POSSIBLE ACCUMULATING SNOW OVER EASTERN WI LATE
SUNDAY NIGHT INTO EARLY MONDAY...WHICH MAY IMPACT THE MONDAY MORNING
COMMUTE. THE SNOW SHOULD QUICKLY EXIT THE REGION MONDAY MORNING.

AN UPPER TROF AND COLD FRONT WILL BRING A CHANCE OF SNOW SHOWERS
TO THE REGION LATE MONDAY NIGHT INTO TUESDAY. GENERALLY DRY
CONDITIONS ARE EXPECTED INTO MIDWEEK.

TEMPERATURES WILL START OFF NEAR TO SLIGHTLY ABOVE NORMAL AT THE
BEGINNING OF THE PERIOD...FALL TO MUCH BLO NORMAL SUNDAY NIGHT
THROUGH TUESDAY...THEN GRADUALLY MODERATE FOR THE REST OF THE
WEEK.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 603 PM CDT THU APR 10 2014

GUSTY WESTERLY SURFACE WINDS WILL QUICKLY DIMINISH
EARLY THIS EVENING WITH VFR SKC OVERNIGHT. FRIDAY WILL HAVE A
SMALL CHANCE OF SHOWERS DURING THE MIDDAY OR EARLY AFTERNOON HOURS
AS A WEAK FRONTAL SYSTEM MOVES THROUGH. SHOULD REMAIN VFR EVEN
WITH THE SHOWERS.
&&

.HYDROLOGY...
ISSUED AT 325 PM CDT THU APR 10 2014

HAVE ISSUED AN ESF TO COVER THE INCREASED FLOODING POTENTIAL
DUE TO SNOW MELT AND HEAVY RAINFALL OVER THE WEEKEND. GRADUAL
RISES DUE TO RUNOFF FROM SNOW MELT ARE EXPECTED THROUGH FRIDAY
NIGHT. RAINFALL AMOUNTS OF A HALF INCH TO AN INCH OVER NORTHERN
WI...AND 1 TO 2 INCHES OVER CENTRAL AND EAST CENTRAL WI WILL
GREATLY INCREASE THE FLOODING POTENTIAL OVER THE WEEKEND.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....JKL
LONG TERM......KIECKBUSCH
AVIATION.......RDM
HYDROLOGY......KIECKBUSCH
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT THU APR 10 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
259 PM CDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

TEMPERATURES IN THE 50S AND LOWER 60S OVER THE NEXT FEW DAYS WILL
CONTINUE TO REDUCE THE SNOW PACK ACROSS NORTHERN WISCONSIN. THE
RUNOFF DUE TO MELTING SNOW WILL CONTINUE TO CAUSE RIVERS TO RISE.
MANY RIVERS IN CENTRAL...EAST CENTRAL AND NORTHEAST WISCONSIN ARE
ALREADY ABOVE BANKFULL...SO THE RUNOFF COULD RESULT IN MINOR
FLOODING. A SLOW MOVING FRONTAL BOUNDARY WILL BRING A MORE
SIGNIFICANT RAINFALL TO THE REGION SATURDAY INTO SUNDAY NIGHT...
WITH AMOUNTS OF A HALF INCH TO AN INCH EXPECTED OVER NORTHERN
WISCONSIN...AND AS MUCH AS 1 TO 2 INCHES IN CENTRAL AND EAST
CENTRAL WISCONSIN. THE HEAVY RAIN WILL LIKELY AGGRAVATE THE
FLOODING POTENTIAL. ANYONE LIVING NEAR RIVERS AND STREAMS SHOULD
MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLOODING.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT...ESPECIALLY OVER CENTRAL...NORTHEAST AND EAST
CENTRAL WISCONSIN. HEAVY RAINFALL AND SMALL HAIL CAN BE EXPECTED
WITH THE STRONGER STORMS.

THERE IS POTENTIAL FOR ACCUMULATING SNOW LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING...ESPECIALLY OVER NORTHEAST AND EAST CENTRAL
WISCONSIN. IT IS TOO EARLY TO MAKE AN ACCURATE ESTIMATE OF SNOWFALL
AMOUNTS...BUT HAZARDOUS TRAVEL CONDITIONS MAY IMPACT THE MONDAY
MORNING COMMUTE IN EASTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-112000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
259 PM CDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NORTH GALES AND HIGH WAVES ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.

JKL/TSK

In the hours before

Special weather statement, Apr 10, 2:27 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CDT THU APR 10 2014

WIZ035>037-045-110000-
WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT...
WAUTOMA
227 PM CDT THU APR 10 2014

...NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN CENTRAL
WISCONSIN THIS AFTERNOON...

WEST WINDS GUSTING TO 30 TO 40 MPH...RELATIVE HUMIDITY AS LOW AS
15 PERCENT AND TEMPERATURES IN THE MIDDLE 60S...WILL COMBINE WITH
DRY FUELS TO CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON. ANY FIRES THAT START THIS AFTERNOON MAY SPREAD QUICKLY
DUE TO THE HIGH WINDS.

PERSONS IN FIRE-PRONE AREAS OF CENTRAL WISCONSIN SHOULD BE AWARE
OF THE INCREASED FIRE DANGER. DEBRIS BURNING SHOULD NOT BE
ATTEMPTED...AND RESIDENTS SHOULD ALSO USE CARE WITH ALL-TERRAIN
VEHICLES AND CHAIN SAWS...WHICH CAN THROW A SPARK AND IGNITE A
FIRE.

CONDITIONS SHOULD IMPROVE BY EARLY EVENING AS HUMIDITY INCREASES
AND WIND GUSTS SUBSIDE.

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:12 AM CDTRiver Flood WarningGRBMarathon24 hr

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.